MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 FLOPPY; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 FLOPPY; WIRE, GUIDE, CATHETER
Catalog Number M001468070
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Subject device is not available.
 
Event or Problem Description
During aneurysm embolization, the physician could not advance the guidewire (subject device) in the microcatheter.The guidewire and microcatheter were removed and the physician found the guidewire had broken.There were no clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.During the analysis of the returned device, it was revealed that the guidewire was fractured and bent.In addition, the guidewire ptfe (polytetrafluoroethylene) coating was scraped.Functional analysis was not be performed due to the anomalies found on the product.Additional information provided by the customer indicated that the device was prepared per the dfu (direction for use).From the condition of the guidewire, the anomalies on the device appear to be the result of excessive manipulation.Additionally, because this complaint appears to be associated with handling of the product or portion of the product during the procedure a probable cause of handling damage was assigned to the reported and analyzed guidewire broken/fractured inside patient, and the analyzed guidewire kinked/bent.The torque device was not returned with the guidewire, so the cause of the ptfe coating peeling could not be determined.

Brand Name
TRANSEND EX 014/205 FLOPPY
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
MDR Report Key8725322
Report Number3008853977-2019-00052
Device Sequence Number2522767
Product Code DQX
UDI-Device Identifier08714729326250
UDI-Public08714729326250
Combination Product (Y/N)N
PMA/510(K) Number
K944677
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2020
Device Catalogue NumberM001468070
Device Lot Number22299901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/04/2019
Initial Date Received by Manufacturer 06/17/2019
Supplement Date Received by Manufacturer08/09/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 (STRYKER); SL-10 (STRYKER)